Hey, all! I'm a newbie around here with a few concerns. I was "diagnosed" with SLE last month and immediately started on Meloxicam 15mg. On my follow-up appointment, I was started on Plaquenil 200mg 2x a day. After a few weeks of that, I started on 5mg of Prednisone daily. I was also given Tramadol 50mg for pain. After that follow-up visit, I started to become quite nauseated and find myself spending MUCH time in the bathroom. Upon picking up some other regular prescript
ions (fluoxetine and levothyroxine), I was informed by the pharmacist that mixing Tramadol and Fluoxetine (Prozac) causes Serotonin Syndrome and I needed to find an alternative.
Firstly, I was wondering if my severe nausea is a common side effect of Plaquenil. I know a little tummy trouble is somewhat normal from the forum search I did. Is this something you just have to soldier through? Does it go away after a few weeks? Are there any suggestions on how to make this more bearable? I'm currently not able to go to work (in the process of getting my FMLA packet filled out).
Secondly, I was wondering what is commonly taken for pain with Lupus patients. I have to find an alternative to the Tramadol (which wasn't working for me anyway... even when I took 6 in 4 hours!). I know some doctors are weary about
prescribing painkillers these days, so I didn't know if any of you had any ideas about
which painkillers rheumatologists seem more comfortable prescribing... I don't like getting that suspicious look from the rheumy. It took convincing just to get the Tramadol.
Thirdly, does anyone have any experience with FMLA? I know everyone is different, but I didn't know if there was a typical amount of leave time a rheumy signed off on... (i.e. no work; half-days; half-week; later days). My employer told me last week that I should consider resigning... which later I was told was a big no-no.
Sorry for the novel. I'm just frustrated, sick and fairly lost in this whole thing. I'm only 24... so I'm definitely not familiar with having to deal with all of this stuff. It's very overwhelming and kind of scary.
Any advice, comments, questions... anything would really be appreciated. I could use some friends with experience with these issues.
Thanks so much,